High Wind, Dodge
- When
- April 11, 6:30 PM CST to 8:00 PM CST
- Where
- Dodge forecast zone
- Measured
- 52 kt (60 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.416, -88.707 (the zone’s center; the record gives no point)
Gradient high winds raked parts of southeast Wisconsin for a short period of time. However, there were numerous reports of toppled trees, power poles, and power lines, as well as bent road signs.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Gradient high winds raked parts of southeast Wisconsin for a short period of time. However, there were numerous reports of toppled trees, power poles, and power lines, as well as bent road signs. In addition, on County Trunk H in Jefferson County, a barn sustained minor to moderate damage. The highest measured wind gust was 58 knots (67 mph) at the home of a severe weather spotter near Dousman (Waukesha Co.). Other maximum gusts were in the 50 to 57 knot range (58 to 66 mph). A gust of 55 knots (63 mph) was recorded at the NWS Forecast Office near Sullivan (Jefferson Co.). Synoptically, a gravity wave with associated widespread rain showers moved northeast out of Illinois and across southeastern Wisconsin. Some of the strongest gusts occurred when rain showers were observed. The convection most likely contributed to the mixing and transfer of high-momentum air down to the surface. The VAD wind profile at the NWS Office near Sullivan depicted southwest winds of 50 to 60 knots between two and four thousand feet AGL.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Apr 11, 2:29 PM CST, 4 hours 1 minute earlier.
AREA FORECAST DISCUSSION...UPDATED TO ADD FLASH FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 329 PM CDT WED APR 11 2001 FORECAST FOCUS ON CHANCES FOR SVR WX...FLOODING AND STG WINDS LT TNGT INTO THU. AFTN 88D RADAR SHOWING AN INCRS IN INTENSITY AND CVRG OVR SRN WI ATTM. IT WUD APPEAR THAT BEST CHC FOR ANYTHING SVR WUD COME DURG THE RMNDR OF THIS AFTN AND INTO THE ERLY EVE. HWVR...UNSTBL INDICES FOR MSN AND MKE CONT INTO LT TNGT. ETA AND NGM IN GNRL AGRMNT THAT BEST QPF OVR WITH BY 00Z TNGT...ALTHO AVN MODEL CONTS BROAD AREA OF 1/4-1/2 INCH ACCUMS INTO THE 00-06Z PD. WITH STG LO PROGGD TO MV NEWD INTO SRN MN TNGT AND SVR WX TO OUR SW WL KEEP WORDING FOR PSBL SVR WX AND LCLY HVY RAIN (WHICH IS BASICALLY WHAT HAS HAPPENED DURG PAST 8 HRS). RIVERS AND STREAMS ARE RESPONDING TO RAINFALL AND FLOOD WARNINGS LIKELY TO XPND FOR VARIOUS RIVERS OVR TIME. WITH FAST CELL MVMNT OF 40-45 KTS AND OUTFLOW WINDS FROM TSTMS WL OCNLY BRING DOWN STGR WINDS ALFT TO PRODUCE DAMAGING WINDS THIS AFTN AND EVE. AS STG SFC LO CONTS TO VCNTY NW WI BY 12Z THU...THE STG GRAD WINDS WL COME UP OVRNGT WITH LACK OF LO LVL INVERSION. WITH ARRIVAL AND CONTINUATION LLJ INTO THU...COMBO OF GRAD AND MIXING DOWN OF STRGR WINDS WL LIKELY LEAD TO WIND ADV SITUATION FOR THU. MORE CLDS AND LO LVL RH WL OFFSET THIS SMWHT AND THU SCENARIO DOES NOT APPEAR TO BE AS STG AS LAST SAT HIGH WIND EVENT. LOOK AT H850 SHOWS DVLPG CAA PTRN SETTING UP ON THU AS WINDS WRAP ARD LO WITH TEMPS REBOUNDING MODESTLY DURG THE DAY. NEW GUID 3 HRLY TEMPS LOOK RNSBL. WL KEEP SML POP FOR THU IN WRAPARD. LESSENING WINDS THU NGT WITH TEMPS DROPPING BACK INTO 30S. THEN PTSNY FRI WITH PSBL BREEZY CONDS ALTHO NOT SURE ENUF TO MENTION FOR NOW. ANOTHER LO COMING OUT OF THE WEST MAY BRING MORE CLDS AND SHWRS FOR FRI NGT. XTNDD FCST...THE CHC FOR PRECIP CONTS INTO SAT INTO MON BUT NO MAJOR SYSTM XPCTD IN NW FLO...THEN QUIET WX. RECENT RADAR TRENDS OF CONTD FLOW OF RAIN AND STORMS INTO SRN WI THIS EVE HAS MADE ISSUANCE OF FLASH FLOOD WATCH NECESSARY...CONSIDERING PRECIP WE HAVE ALREADY RCVD AND LO FLASH FLOOD GUID. .MKX...FLASH FLOOD WATCH ENTIRE CWA UNTIL MIDNIGHT...
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
440 PM CDT WED APR 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0303 PM FOOTVILLE WI WIND DAMAGE
04/11/01 ROCK NUMEROUS TREES AND
POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0330 PM MAGNOLIA WI WIND DAMAGE
04/11/01 ROCK BARN, NUMEROUS TREES,
AND POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0345 PM 6 SE STOUGHTON WI WIND DAMAGE
04/11/01 DANE TREES DOWN...1 BLOCKING
THE ROAD. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
KURIMS7KIWIZ046-047-051-052-056>060-062>072-120000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 445 PM CDT WED APR 11 2001 A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SAUK...IOWA...AND LAFAYETTE COUNTIES IN SOUTH CENTRAL WISCONSIN. ONE BATCH OF SHOWERS AND THUNDERSTORMS EAST OF A LINE FROM PORTAGE TO MADISON TO JANESVILLE WILL MOVE RAPIDLY OFF TO THE NORTHEAST BETWEEN 445 PM AND 600 PM. NO SEVERE WEATHER HAS BEEN REPORTED FROM THESE STORMS SINCE 4 PM. IF IT HOLDS TOGETHER...ANOTHER LINE OF STRONG THUNDERSTORMS IS EXPECTED TO PUSH INTO PARTS OF SAUK... IOWA...AND LAFAYETTE COUNTIES FROM THE WEST AFTER 630 PM. THESE STORMS DO HAVE A HISTORY OF PRODUCING SEVERE WEATHER...SO STAY ON THE ALERT. NJ/PC
WIZ046-047-051-052-056>060-062>072-120045- SPECIAL WEATHER STATEMENT...CORRECTION FIRST PARAGRAPH... NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 645 PM CDT WED APR 11 2001 A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SAUK...IOWA...AND LAFAYETTE COUNTIES IN SOUTH CENTRAL WISCONSIN. A LINE OF STRONG THUNDERSTORMS CROSSING THE MISSISSIPPI RIVER NORTH OF DUBUQUE IOWA WILL MOVE RAPIDLY NORTHEASTWARD BETWEEN 630 PM AND 800 PM. THE LINE MAY GET FAR ENOUGH EAST TO GRAZE PORTIONS OF SAUK... IOWA...AND LAFAYETTE COUNTIES AFTER 7 PM. THESE STORMS DO HAVE A HISTORY OF PRODUCING SEVERE WEATHER...SO PEOPLE IN THOSE COUNTIES SHOULD STAY ON THE ALERT. ELSEWHERE...MORE SHOWERS AND STORMS WILL CONTINUE TO MOVE ACROSS THE SOUTHEAST CORNER OF WISCONSIN THROUGH 8 PM...MAINLY EAST OF A LINE FROM LAKE GENEVA TO MEQUON. NO SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS THROUGH 630 PM. $w$ NJ/PC
The national radar mosaic for the moment the first event began.
6 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240311, 5240312, 5240313, 5240314, 5240315, 5240316.